Alert archive / Alabama / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 195, NWS Birmingham, AL

April 2, 2000Fayette County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Apr 2, 2000, 12:56 AM CST for Fayette County, Alabama. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 2, 2000, 12:56 AM CST (06:56 UTC)
Expired
Apr 2, 2000, 1:30 AM CST
In force
34 min
Issued by
NWS Birmingham, AL
Area
Whole counties

County Fayette County, AL

The radar

The Columbus AFB radar (KGWX), 58 km from the middle of the area, began a volume at 06:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 6.9 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2000-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 49 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2000-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
49 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
852 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KBMX 020657
SVRBHM
ALC057-020730-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1256 AM CST SUN APR 2 2000

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A...

* SEVERE THUNDERSTORM WARNING FOR...
  FAYETTE COUNTY IN WEST CENTRAL ALABAMA...

* UNTIL 130 AM CST.

* AT 1256 AM CST...SEVERE THUNDERSTORMS WERE REPORTED ALONG A LINE
  EXTENDING FROM 9 MILES WEST OF GLEN ALLEN TO 9 MILES NORTHWEST OF
  BELK TO 12 MILES WEST OF BELK...MOVING EAST AT 35 MPH.

* SOME LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...GLEN
  ALLEN...FAYETTE AND BELK.

STRONG DAMAGING WIND...LARGE HAIL...AND VERY HEAVY RAIN ARE LIKELY
WITH THIS STORM. TAKE COVER IN A STURDY SHELTER UNTIL THE STORM
PASSES.

NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 1, 9:55 PM CST, 3 hours 1 minute earlier.

Area forecast discussion, Apr 1, 9:55 PM CST, 3 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM, AL
955 PM CST SAT APR 01 2000

WILL UPDATE THE ZONES SOON TO ADD FLASH FLOOD WATCH FOR ABOUT THE
NORTHERN ONE THIRD OF AL.  NEW MODEL RUN AND HPC INDICATE HEAVY
RAINFALL EVENT STILL LIKELY.  WILL ISSUE FOR SUNDAY AND SUNDAY NIGHT.

.BHM...FLASH FLOOD WATCH SUNDAY AND SUNDAY NIGHT ALZ001>017.

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 12:47 AM CSTSevere Thunderstorm WarningBMXLamar28 min
Apr 2, 4:39 AM CDTSevere Thunderstorm WarningBMXTuscaloosa36 min
Apr 2, 6:42 AM CDTSevere Thunderstorm WarningBMXCoosa, Talladega48 min
Apr 2, 4:58 PM CDTTornado WarningBMXDallas62 min
Apr 2, 5:40 PM CDTTornado WarningBMXLowndes65 min
Apr 2, 5:41 PM CDTSevere Thunderstorm WarningBMXAutauga64 min
Apr 2, 6:14 PM CDTTornado WarningBMXMontgomery61 min
Apr 2, 6:29 PM CDTSevere Thunderstorm WarningBMXElmore61 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.